Alert archive / North Carolina / Flash Flood Warnings in 2009
Flash Flood Warning 37, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Nov 12, 2009, 9:04 AM EST for 4 counties in North Carolina. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 12, 2009, 9:04 AM EST (14:04 UTC)
- Expired
- Nov 12, 2009, 1:00 PM EST
- In force
- 4 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC, Randolph County, NC
The radar
The Roanoke radar (KFCX), 120 km from the middle of the area, began a volume at 14:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 2.1 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 803 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KRAH 121404
FFWRAH
NCC057-067-081-151-121800-
/O.NEW.KRAH.FF.W.0037.091112T1404Z-091112T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
904 AM EST THU NOV 12 2009
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA
DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
FORSYTH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 100 PM EST
* AT 845 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STEADY MODERATE TO HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING
IN FORSYTH...GUILFORD...DAVIDSON AND NORTHERN RANDOLPH COUNTIES.
* LOCATIONS THREATENED WITH FLOODING INCLUDE WINSTON-SALEM...
THOMASVILLE...RANDLEMAN...MCLEANSVILLE...LEXINGTON...
KERNERSVILLE...HIGH POINT...GREENSBORO...CLEMMONS AND ASHEBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A STEADY MODERATE RAIN WILL PERSIST OVER THE TRIAD AREA...SOUTH TO
LEXINGTON AND ASHEBORO OVER THE NEXT FEW HOURS. THE COMBINATIONS OF
HIGH WATER LEVELS ON SMALL CREEKS AND STREAMS...SATURATED
SOILS...AND POOR DRAINAGE IN URBAN AREAS WILL CAUSE FLASH FLOODING.
HEAVY RAINFALL OVER SOUTH GREENSBORO WILL CAUSE WATER TO RISE
RAPIDLY ALONG BOTH SOUTH BUFFALO CREEK AND RYAN CREEK. FLOODING OF
AREAS IMMEDIATELY ADJACENT TO THE CREEK CAN BE EXPECTED. PARKING
LOTS OF SEVERAL BUSINESSES ALONG THE CREEKS COULD FLOOD.
HORSEPEN CREEK JUST NORTHWEST OF GREENSBORO WILL RISE RAPIDLY
THREATENING OLD BATTLEGROUND ROAD.
PORTIONS OF WINSTON SALEM WILL BE PRONE TO FLASH
FLOODING...ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE
TO HIGHER GROUND IMMEDIATELY. THOSE LIVING NEAR CREEKS AND STREAMS
SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO TAKE QUICK
ACTION.
THIS FLASH FLOOD WARNING REPLACES THE PREVIOUS FLASH FLOOD WARNING
FOR THE TRIAD AREA.
&&
LAT...LON 3612 8045 3626 8046 3623 7956 3566 7972
3565 8005 3571 8040 3574 8046 3583 8049
3584 8040 3589 8041 3590 8037 3596 8038
3604 8047 3604 8049 3607 8052 3609 8052
$$
SMITH2 follow-up statements
000
WGUS72 KRAH 121535
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1035 AM EST THU NOV 12 2009
NCC057-067-081-151-121800-
/O.CON.KRAH.FF.W.0037.000000T0000Z-091112T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH NC-DAVIDSON NC-GUILFORD NC-FORSYTH NC-
1035 AM EST THU NOV 12 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 PM EST FOR
FORSYTH...GUILFORD...DAVIDSON AND NORTHERN RANDOLPH COUNTIES...
AT 1020 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AREAS OF MODERATE TO HEAVY RAIN MOVING SOUTH OVER THE TRIAD
AND WESTERN PIEDMONT. LAW ENFORCEMENT REPORT HIGH WATER ON LOWER
LAKE ROAD AND HAMPTON ROAD. IN ADDITION...SOME OF THE SMALLER
CREEKS FLOWING INTO THE YADKIN RIVER ARE NEAR OR OUT OF THEIR BANKS.
POINTS ALONG BUFFALO AND RYAN CREEKS IN GREENSBORO CONTINUE TO BE
OUT OF THEIR BANKS... AND RIVER GAGE REPORTS CONTINUE TO SHOW SLOW
RISES. RAINFALL OVER THE GREENSBORO AREA HAS BECOME MUCH LIGHTER
OVER THE PAST HOUR...BUT RAIN IS EXPECTED TO REDEVELOP THROUGH THE
EARLY AFTERNOON HOURS...AND THE FLOODING THREAT WILL CONTINUE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WINSTON-SALEM...MCLEANSVILLE...KERNERSVILLE...HIGH
POINT...GREENSBORO...CLEMMONS...AND THOMASVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
RALEIGH.
&&
LAT...LON 3612 8045 3626 8046 3623 7956 3566 7972
3565 8005 3571 8040 3574 8046 3583 8049
3584 8040 3589 8041 3590 8037 3596 8038
3604 8047 3604 8049 3607 8052 3609 8052
$$
SMITH000
WGUS72 KRAH 121757
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1257 PM EST THU NOV 12 2009
NCC057-067-081-151-121800-
/O.EXP.KRAH.FF.W.0037.000000T0000Z-091112T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH NC-DAVIDSON NC-GUILFORD NC-FORSYTH NC-
1257 PM EST THU NOV 12 2009
...THE FLASH FLOOD WARNING HAS EXPIRED FOR FORSYTH...GUILFORD...
DAVIDSON AND NORTHERN RANDOLPH COUNTIES...
RAINFALL HAS DIMINISHED TO ONLY A FEW POCKETS OF LIGHT RAIN AROUND
THE TRIAD REGION...WHICH HAS ALLOWED WATER LEVELS ON THE BUFFALO
CREEK SYSTEM AND ALSO STREAMS ALONG THE YADKIN RIVER TO STABILIZE OR
EVEN BEGIN TO FALL. THOSE STREAMS THAT ARE HOLDING STEADY ARE
CURRENTLY AT OR JUST OUT OF THEIR BANKS...AND WILL CONTINUE TO POSE
A RISK TO ANYONE IN THEIR VICINITY. LAW ENFORCEMENT HAVE NOT
REPORTED ANY OTHER RECENT FLOODING ISSUES. NO FURTHER FLASH
FLOODING IS ANTICIPATED AT THIS TIME...AND THUS THE WARNING WILL BE
ALLOWED TO EXPIRE.
LAT...LON 3612 8045 3626 8046 3623 7956 3566 7972
3565 8005 3571 8040 3574 8046 3583 8049
3584 8040 3589 8041 3590 8037 3596 8038
3604 8047 3604 8049 3607 8052 3609 8052
$$
SMITHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Nov 12, 3:31 AM EST, 5 hours 33 minutes earlier.
Area forecast discussion, Nov 12, 3:31 AM EST, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 331 AM EST THU NOV 12 2009 .SYNOPSIS... A LOW PRESSURE SYSTEM WILL CONTINUE TO STRENGTHEN ALONG THE NORTH CAROLINA COAST TODAY...PERSISTING JUST OFFSHORE INTO FRIDAY. AS A RESULT...WIDESPREAD RAIN AND BREEZY NORTHEAST WINDS WILL PERSIST ACROSS CENTRAL NORTH CAROLINA THROUGH FRIDAY MORNING. THE LOW PRESSURE SYSTEM WILL FINALLY BEGIN TO PULL AWAY FROM THE COAST LATE FRIDAY INTO SATURDAY...AND A RETURN TO WARM AND SUNNY CONDITIONS IS EXPECTED BY SUNDAY. && .NEAR TERM /THROUGH FRIDAY NIGHT/... AS OF 315 AM THURSDAY... ...A FLOOD WATCH WILL REMAIN IN EFFECT ACROSS *ALL* OF CENTRAL NC THROUGH 7 PM THIS EVENING. A WIND ADVISORY WILL REMAIN IN EFFECT EVERYWHERE THROUGH 6 AM FRIDAY... OVERVIEW: AN UNUSUAL AND EXTREMELY IMPRESSIVE EXTRATROPICAL CYCLONE CONTINUES TO DEEPEN THIS MORNING OFF THE NC COAST. THE NORTHERN STREAM WAVE THAT DROPPED SOUTHEAST THROUGH THE OH VALLEY YESTERDAY AND THE SEVERAL SOUTHERN STREAM WAVES NOTED ON WV IMAGERY OVER THE SOUTHEAST STATES HAVE FINALLY BEGUN TO PHASE OVER CENTRAL/WESTERN NC THIS MORNING...AND AN IMPRESSIVE UPPER LOW IS EXPECTED TO EMERGE (AS A RESULT OF THIS PHASING) OVER/NEAR THE SOUTHWEST NC PIEDMONT OR NORTH-CENTRAL SC BY 12Z. THE UPPER LOW IS EXPECTED TO MOVE SOUTHEAST ALONG OR JUST SOUTH OF THE NC/SC BORDER TODAY...MOVING OFFSHORE AND BECOMING VERTICALLY STACKED WITH THE SFC LOW BY 06-12Z FRI. AS OF 06Z...THE SURFACE CYCLONE APPEARED TO BE CENTERED ROUGHLY 50 MILES SE OF CAPE FEAR. AT 06Z BUOY 41036 REPORTED A PRESSURE OF 995.8 MB...WITH A 40 KT SUSTAINED SE/ESE WIND GUSTING TO 51 KTS (ALBEIT IN CONVECTION) THE 07Z OB FOR 41036 CAME IN AT 997.5 MB WITH GUSTS TO 47 KT...PROBABLY MORE REPRESENTATIVE GIVEN THAT DEEP CONVECTION WAS OVER 41036 AT 06Z. GIVEN THE STRONG WINDS AT 41036...THE MINIMUM CENTRAL PRESSURE OF THE CYCLONE IS LIKELY A FEW MILLIBARS LOWER...PROBABLY IN THE VICINITY OF 995 MB. THE CYCLONE IS EXPECTED TO STALL OUT ABOUT 50-100 MILES OFFSHORE BETWEEN SURF CITY AND CAPE HATTERAS TODAY INTO FRIDAY AS THE SYSTEM BECOMES VERTICALLY STACKED. THE LOW PRESSURE SYSTEM IS FINALLY EXPECTED TO MOVE EAST/SE AWAY FROM THE COAST FRIDAY EVENING/NIGHT. MODELS VS OBSERVATIONS: VIRTUALLY ALL OF THE FORECAST MODELS ARE CURRENTLY UNDERDONE WITH THE STRENGTH OF THE COASTAL LOW AS OF 06Z THIS MORNING. ALL FORECAST MODELS INDICATED A MINIMUM CENTRAL PRESSURE OF 1000-1002 MB AT 06Z...WHILE THE 06Z OBSERVATIONS SUGGESTED A MINIMUM CENTRAL PRESSURE CLOSER TO 995 MB. OTHERWISE...THE FORECAST MODELS APPEAR TO HAVE A GOOD HANDLE ON THE OVERALL SYNOPTIC SETUP THROUGH THE NEAR TERM PERIOD. PRECIPITATION: LATEST RADAR TRENDS SHOW PRECIP INTENSIFYING OVER THE TRIAD...A LULL ALONG/EAST OF THE TRIANGLE...AND A MUCH LARGER AREA OF INTENSIFYING PRECIP OVER THE EASTERN 1/4 OF THE STATE. PRECIP BETWEEN THE TRIANGLE-TRIAD APPEARS TO BE PRIMARILY ASSOC/W THE APPROACH/PHASING OF THE NORTHERN/SOUTHERN STREAM WAVES...WHILE PRECIP OVER THE EASTERN 1/4 OF THE STATE APPEARS TO BE ASSOC/W INTENSE LOW-LEVEL (925-850 MB) FRONTOGENESIS IN ADDITION TO FORCING ALOFT ASSOC/W NORTHERN STREAM ENERGY ROUNDING THE BASE OF THE DEVELOPING UPPER LOW. DIFFERENCES IN PLACEMENT/AMOUNT OF QPF BETWEEN THE MAJOR FORCECAST MODELS MAKE IT SOMEWHAT DIFFICULT TO DETERMINE WHERE EXACTLY THE HEAVIEST RAIN WILL FALL IN CENTRAL NC. LATEST THINKING IS THAT THE AREA OF HEAVY PRECIP IN FAR EASTERN NC WILL BEGIN TO SHIFT NORTH AND THEN WESTWARD INTO SOUTHCENTRAL/SOUTHEAST VA AND THE TRIANGLE/NORTHEAST COASTAL PLAIN BY 12-18Z AS THE STRONGEST LOW LEVEL FRONTOGENESIS SHIFTS FURTHER INLAND AND NORTHERN STREAM ENERGY (CURRENTLY ROUNDING THE BASE OF THE DEVELOPING UPPER LOW NEAR CAPE FEAR) BEGINS TO PIVOT BACK TOWARD/INTO CENTRAL NC. THE AREA OF PRECIP IN THE TRIAD AND VA MOUNTAINS SHOULD BEGIN TO WANE AND REFORM FURTHER TO THE SOUTH/EAST LATER THIS MORNING AS THE NORTHERN/ SOUTHERN STREAM WAVES PHASE AND THE RESULTING VORTEX MOVES TO THE SOUTH/EAST. AS A RESULT...THE TWO DISTINCT AREAS OF PRECIPITATION MENTIONED ABOVE MAY ACTUALLY MERGE INTO ONE LARGE DEFORMATION BAND BY THIS AFTERNOON. MOST OF THE HEAVY PRECIPITATION TODAY IS EXPECTED TO BE ALONG/NORTH OF HIGHWAY 64...WITH THE HIGHEST AMOUNTS FROM THE TRIANGLE AREA NORTH TO THE VA BORDER AND EAST TO RZZ/RWI. ANOTHER MAXIMUM CLOSER TO THE TRIAD CANNOT BE RULED OUT...DEPENDING ON WHERE EXACTLY THE DEFORMATION BAND SETS UP. ADDITIONAL RAINFALL AMOUNTS OF 1-2 ARE LIKELY IN THE BEFOREMENTIONED AREAS...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE HEAVIEST PRECIP IS EXPECTED TO FALL BETWEEN 12Z THIS MORNING AND 00Z THIS EVENING. DUE TO UNCERTAINTY IN THE EXACT LOCATIONS OF HEAVIEST RAINFALL...THE FLOOD WATCH WILL BE EXTENDED IN AREA TO INCLUDE ALL OF CENTRAL NC THROUGH 7 PM THIS EVENING. STORM TOTAL RAINFALL AMOUNTS FOR THIS EVENT WILL LIKELY BE IN THE 4-7 RANGE ACROSS CENTRAL NC...WITH ISOLATED HIGHER AMOUNTS. INTERMITTENT LIGHT RAIN WILL LIKELY REMAIN OVER MUCH OF CENTRAL NC TONIGHT...WITH PRECIP ENDING FROM WEST-EAST DURING THE DAY FRIDAY AS THE LOW PRESSURE SYSTEM DRIFTS FURTHER OFFSHORE. WIND: THE WIND ADVISORY WILL BE ALLOWED TO CONTINUE THROUGH 6 AM FRIDAY GIVEN A VERY TIGHT MSLP GRADIENT AND FCST SOUNDINGS CONTINUING TO SHOW 40-50 KT NNE/NE FLOW AS LOW AS 925-950 MB. EXPECT SUSTAINED WINDS IN THE 15-25 MPH RANGE...WITH GUSTS GENERALLY UP TO 35 MPH... ALTHOUGH SPORADIC HIGHER GUSTS UP TO 45 MPH CANNOT BE RULED OUT. ALTHOUGH THIS DOES NOT TECHNICALLY MEET WIND ADVISORY CRITERIA... DUE TO EXCESSIVE RAINFALL/SOGGY GROUND CONDITIONS...EXPECT SOME TREES TO COME DOWN AND ISOLATED POWER OUTAGES. BREEZY CONDITIONS WILL CONTINUE ON FRIDAY...HOWEVER...MIXED LAYER FLOW WILL BE WEAKER AND GUSTS SHOULD GENERALLY TOP OUT AT 30 MPH. -VINCENT && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 300 AM THURSDAY... SATURDAY AND SATURDAY NIGHT... FINALLY A REST FOR THE WEARY...AS THE VERTICALLY STACK CYCLONE EAST OF CAPE HATTERAS PUSHES FARTHER OUT TO SEA AND AWAY FROM THE BEATEN NC COAST. S/W RIDGING ALOFT WILL BUILD INTO THE AREA FROM THE WEST. THE RESULTANT STRONG SUBSIDENCE AIDED BY COMPRESSIONAL DOWNSLOPE WARMING WILL HELP SCOUR OUT LINGERING LOW-LEVEL MOISTURE...ESPECIALLY ACROSS THE WESTERN 2/3 OF THE FORECAST AREA...ALLOWING FOR MOSTLY SUNNY SKIES BY THE AFTERNOON. COASTAL SECTIONS MAY NOT BE AS LUCKY AS NAM MODEL SOUNDINGS TRAP LOW-LEVEL MOISTURE UNDERNEATH THE STRENGTHENING MID-LEVEL CAP. LOW-LEVEL THICKNESSES REBOUND NICELY...1375-1380M. THE STRONGER INCOMING SOLAR RADIATION IN THE WEST WILL FOR ALLOW FOR AN ATYPICAL TEMPERATURE SPREAD ACROSS THE CWA...WITH WARMEST READINGS IN THE WEST. HIGHS IN THE LOWER 70S WEST TO MID 60S AND UPPER 60S EAST. WITH LIGHT WINDS SATURDAY NIGHT...IF SKIES REMAIN CLEAR...THERE IS CERTAINLY A CHANCE OF SOME RATHER DENSE GROUND FOG GIVEN THE SATURATED SOILS. OVERNIGHT LOWS 45 TO 50. SUNDAY AND SUNDAY NIGHT...NOT MUCH CHANGE FROM SATURDAY OTHER THAN A MORE CLIMATOLOGICAL SPREAD...WITHOUT ANY CLOUDS TO WORRY ABOUT. THUS...SUNDAY LOOKS TO BE THE WARMEST OF THE BUNCH WITH THICKNESSES A FEW METERS WARMER. HIGHS IN THE MID 70S. A DRY BACK-DOOR COLD FRONT WILL SWING NORTH TO SOUTH ACROSS THE AREA SUNDAY NIGHT...RESULTING IN A FEW CLOUD OVERNIGHT...AND COOLER TEMPS TO START THE WORK WEEK. GOOD MIXING BEHIND THE FROPA WITH SFC WINDS A STEADY 7 TO 10KTS... SHOULD INHIBIT FOG DEVELOPMENT. OVERNIGHT LOWS IN THE MID TO UPPER 40S. -CBL && .LONG TERM /MONDAY THROUGH WEDNESDAY/... AS OF 300 AM THURSDAY... NOT MANY CHANGES FROM PREVIOUS DISCUSSION/FORECAST. THERE IS CONSENSUS IN BOTH DETERMINISTIC AND PROBABILISTIC MODEL FORECASTS OF A CLOSED SYSTEM OVER THE CENTRAL/UPPER MS VALLEY BY TUESDAY...BUT THEN OFFER UNIQUE SOLUTIONS THEREAFTER WITH THE TIMING AND TRACK OF THE OCCLUDED LOW. IN RESPONSE...S/W RIDGE OVERHEAD WILL AMPLIFY AS STRONG SURFACE SURFACE RIDGING EXTENDS DOWN THE EAST COAST...SO THE WORK WEEK WILL BEGIN DRY WITH TEMPS NEAR TO SLIGHTLY ABOVE NORMAL. RAIN CHANCES WILL THEN BEGIN TO INCREASE TUESDAY AND MORE SO INTO WEDNESDAY VIA WARM/MOIST AIR ADVECTION ALONG A LIFTING WARM FRONT...FOLLOWED BY A BROKEN LINE OF CONVECTIVE SHOWERS WITH THE LEADING SFC FRONT. GIVEN THE MODEL TIMING DIFFERENCES WILL STAY WITH SLIGHT TO SMALL CHANCE POPS FOR THE TUESDAY AND WEDNESDAY PERIODS RESPECTIVELY. WITH THE INCREASE IN CLOUDS AND RAIN CHANCES... TEMPS WILL DROP BACK CLOSER TO NORMAL. -CBL && .AVIATION /09Z THURSDAY THROUGH MONDAY/... AS OF 1245 AM THURSDAY... VERY POOR AVIATION CONDITIONS WITH RAIN...PRIMARILY IFR-MVFR CEILINGS/MVFR VISBYS AND CONTINUED GUSTY NNE SURFACE WINDS WILL PLAGUE ALL OF CENTRAL NC THROUGH THE 06Z TAF PERIOD. A SLOW-MOVING COASTAL STORM WILL CONTINUE TO DEVELOP OFF THE NC COAST THROUGH THE TAF PERIOD. THE PRESSURE GRADIENT BETWEEN THE DEVELOPING COASTAL STORM AND A STRONG SURFACE HIGH OVER NEW ENGLAND WILL MAINTAIN SURFACE WINDS SIMILAR TO WEDNESDAY...GENERALLY 12-20 KNOTS SUSTAINED WITH GUSTS OF 25-35 KNOTS. WHILE THE RAIN WILL GRADUALLY DECREASE IN INTENSITY AND TAPER OFF FROM WEST TO EAST ON FRIDAY AS THE COASTAL LOW DRIFTS EASTWARD AND AWAY FROM THE COAST... MVFR/IFR CEILINGS FROM MOISTURE ON THE WESTERN PERIPHERY OF THE LOW WILL LIKELY CONTINUE INTO AT LEAST SATURDAY MORNING. A RETURN TO VFR CONDITIONS IS FINALLY EXPECTED BY SUNDAY...CONTINUING THROUGH MONDAY. -VINCENT && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR NCZ007>011-021>028- 038>043-073>078-083>086-088-089. WIND ADVISORY UNTIL 6 AM EST FRIDAY FOR NCZ007>011-021>028- 038>043-073>078-083>086-088-089. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM...CBL LONG TERM...CBL AVIATION...VINCENT
Hazardous weather outlook, Nov 12, 4:01 AM EST, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 401 AM EST THU NOV 12 2009 NCZ007>011-021>028-038>043-073>078-083>086-088-089-130915- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 401 AM EST THU NOV 12 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY... ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.
In the hours before
Local storm report, Nov 12, 7:27 AM EST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
727 AM EST THU NOV 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM FLASH FLOOD 2 ENE GREENSBORO 36.10N 79.79W
11/12/2009 GUILFORD NC LAW ENFORCEMENT
ROAD CLOSED DUE TO HIGH WATER AT LATHAM AND CRIDLAND
ROADS.
&&
BDUNSTANThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 7:26 PM EST | River Flood Warning | RAH | Chatham | 57 hr |
| Nov 12, 3:21 AM EST | River Flood Warning | RAH | Alamance | 49 hr |
| Nov 12, 5:40 AM EST | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford | 25 min |
| Nov 12, 6:00 AM EST | Flash Flood Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 3 hr |
| Nov 12, 8:32 AM EST | Areal Flood Advisory | RAH | Edgecombe, Halifax, Nash, Warren, Wilson | 6 hr |
| Nov 12, 9:51 AM EST | Flash Flood Warning | RAH | Edgecombe, Franklin, Halifax, Nash, Warren | 4 hr |
| Nov 12, 1:08 PM EST | Areal Flood Advisory | RAH | Guilford | 6 hr |
| Nov 12, 1:51 PM EST | Flash Flood Warning | RAH | Halifax | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.